It is currently Sat Aug 19, 2017 6:45 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
PostPosted: Sun Jan 01, 2012 9:41 pm 
Offline
New Poster
New Poster

Joined: Sun Jan 01, 2012 9:31 pm
Posts: 1
hi so i have a hypathetical situation.. after researching for a long period of time on the subject i have found several answers but none that fit the exact situation
im referring to. lets say someone has been in suboxone treatment for the past 9 months and has tapered down to less than 1mg a day then decides to step off and use a very small
amount of heroin the next day to cope with the minor withdrawal affects of the suboxone. Since his tolerance is so low from not using any full opioids for 9 months would it be safe to go back to suboxone in say 18 hours after heroin use? again all the research I have done is more based around long term heroin users and not single use situations...


Top
 Profile  
 
PostPosted: Sun Jan 01, 2012 10:22 pm 
Offline
Super Poster
Super Poster
User avatar

Joined: Mon Dec 19, 2011 8:46 pm
Posts: 158
I would think that there would be some of the effects/blockers of the suboxone not allowing the "very small amount" of Heroin to work. I do Methadone so I am not so sure, but I am sure in time you will get a more educated answer than mine. But...as far as precipitated withdrawals (i am assuming that is the reasoning for the topic header/forum you posted this in) it would probably depend on what a "very small amount" really is to you and to be safe, I would wait longer than 18 hours. I don't know if you have ever undergone PW's but I have and OMG they are terrible. Much worse than any actual withdrawals I have ever been through. So my advice is don't chance it or at best wait as long as you can before you go back to suboxone. Actually you need to be in withdrawals (pretty far into withdrawals) before you take the suboxone. Cheers to ya. lol

_________________
Wishing you the best in love and life. Finallyachance.


Top
 Profile  
 
 Post subject:
PostPosted: Mon Jan 02, 2012 1:10 am 
At 1mg/day you won't feel the dope 100%, and barely at all if you don't IV it. If you IV it you'll feel it but you may have to use a lot. Sounds like a bad idea for people trying to avoid smurfing it, man.

You shouldn't get precipitated withdrawals because you kept buprenorphine on the receptors. It never left, so you don't have to reinduct. Think of it as "using dope on top of the Sub."

Honestly, it's gonna be a waste of money, best case scenario. You won't get full enjoyment out of the dope, and you risk losing EVERYTHING you may have gained during your time off dope.

Hypothetically, of course.


Top
  
 
Our Sponsors
PostPosted: Mon Jan 02, 2012 2:13 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
ktferguso88 wrote:
amount of heroin the next day to cope with the minor withdrawal affects of the suboxone. Since his tolerance is so low from not using any full opioids for 9 months would it be safe to go back to suboxone in say 18 hours after heroin use? again all the research I have done is more based around long term heroin users and not single use situations...


An all too familiar situation for me. Use a small amount of heroin to take the edge off withdrawal? That was a trusty one to fall back on.

I won't give any advice re using and blockade, as I juggled heroin and buprenorphine a lot in the past (and unfortunately not too long ago)... and this is a recovery board, and your question is in a murky grey area I dunt wanna explore.

But if you want to get back on Suboxone (and you were me), 18 hours would be about the amount of time I'd leave myself on average, coming from a person with a rapid metabolism of Suboxone. Your mileage may vary.

Heroin is an extremely effective way to relieve Suboxone withdrawal symptoms. It's also an awesome excuse if your goal is to relapse.


Top
 Profile  
 
 Post subject: Withdrawals
PostPosted: Mon Jan 02, 2012 7:12 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2801
Location: Southwest
I can only say what happened to me. After my last very painful surgery, I stopped my 1mg of Suboxone per my doctors advice and switched over to the pain pills the day of my surgery.

It took a solid week to feel any effects from the Lortab 10's. And I mean not just the euphoria but also the pain killing effects.

Stayed on the pain meds for just about three weeks. I decided to go back onto my Sub due to my addiction coming back and me not being able to control my intake.

Took my last dose of Hydro at 7pm. Waited until noon the next day and started back on my Sub. I really expected the withdrawals but the transition was smooth. And it felt so good to not be abusing anymore and back to a normal life.

So no, I doubt if you'd feel any discomfort, though it is still not advised. This is only my experience and yours may be different.

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group